Advertisement

Foundational Problems in Quantum Gravity

  • I. G. Avramidi
  • G. Esposito
Conference paper

Abstract

Boundary conditions play a crucial role in the path-integral approach to quantum gravity and quantum cosmology, as well as in current attempts to understand the one-loop semiclassical properties of quantum field theories. Within this framework, one is led to consider boundary conditions completely invariant under infinitesimal diffeomorphisms on metric perturbations. These are part of a general scheme, which can be developed for Maxwell theory, Yang-Mills theory, Rarita-Schwinger fields and any other gauge theory. A general condition for strong ellipticity of the resulting field theory on manifolds with boundary is proved here, following recent work by the authors. Its relevance to Euclidean quantum gravity is also discussed.

Keywords

Gauge Theory Vector Bundle Quantum Gravity Strong Ellipticity Laplace Type 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Avramidi LG., Esposito G. (1999): Commun. Math. Phys. 200, 495MathSciNetADSMATHCrossRefGoogle Scholar
  2. 2.
    Gilkey P.B., Smith L. (1983): J. Diff. Geom. 18, 393MathSciNetMATHGoogle Scholar
  3. 3.
    Moss LG., Silva P.J. (1997): Phys. Rev. D 55, 1072MathSciNetADSCrossRefGoogle Scholar
  4. 4.
    Luckock H.C. (1991): J. Math. Phys. 32, 1755MathSciNetADSMATHCrossRefGoogle Scholar
  5. 5.
    Esposito G. (1999): Class. Quantum Grav. 16, 1113MathSciNetADSMATHCrossRefGoogle Scholar
  6. 6.
    Avramidi LG., Esposito G. (1999): Heat-kernel asymptotics of the Gilkey-Smith boundary-value problem, in Trends in Mathematical Physics, AMS/IP Studies in Advanced Mathematics, ed. by V. Alexiades, G. Siopsis, American Mathematical Society, Vol. 13, Providence RI and International Press, Cambridge MA, pp. 15–34Google Scholar
  7. 7.
    Avramidi LG., Esposito G. (1999): On ellipticity and gauge invariance in Euclidean quantum gravity, in Trends in Mathematical Physics, AMS/IP Studies in Advanced Mathematics, ed. by V. Alexiades, G. Siopsis, American Mathematical Society, Vol. 13, Providence RI and International Press, Cambridge MA, pp. 35–42Google Scholar

Copyright information

© Springer-Verlag Italia 2000

Authors and Affiliations

  • I. G. Avramidi
  • G. Esposito

There are no affiliations available

Personalised recommendations